|I HAVE SEVERAL QUESTIONS!
Dec 12, 2002
I was on 3tc, d4t, and sustiva for nearly 3-4 yrs. I developed wasting in face arms and legs. I went off drugs for a better part of this year because of resistance to sustiva, and started gaining weight back, although not exactly in the right places. I have been back on meds for 2 mos. that includes agenerase, norvir, zerit, and epivir. My question is, I believe sustiva might have had a major role in wasting. Is there any evidence of this? I am still on d4t and maintaing a good weight. Next question. Why don't more drug companies come out with more combo drugs, since one alone is useless. Even with insurance the co-pays get costly when your on 3, 4, or more a month!! Thanks for your time.
Response from Ms. Fields-Gardner
In switch trials to efavirenz there didn't seem to be any improvement in lipodystrophy features. Duration of HIV infection and therapy has been suggested to play a role. It may be worth reviewing some risk factors, such as glucose intolerance and insulin resistance and alterations in blood fats (especially a lower HDL) in looking for answers that may include diet modulation, exercise, and medications.
As for the combination drugs it may be a matter of how big an audience a particular regimen might be. Separating out medications allows for more flexible use of types and doses. Most common combinations of single drugs no doubt warrant looking into single pill combinations. There are issues of drug compatibility and how it needs to be administered (enteric coated, in oil base, or other considerations). And research on the effectiveness of the combined drugs compared to those individually administered as well as the approval process takes some time and money. Overall, it is likely to be a bit complicated a process than it may initially look to be. There are, no doubt, several combinations being looked into. I'm no business wiz, but I suspect that the potential for better pricing, reduced consumer costs, and meeting consumer preferences could be a driving economic force to create a better market for exploring combined drugs.
Does this ever happen?
- Loose Stool Worried It Could Be Ars
- Chances Of Getting HIV From Sex With A Prostitute
- Black Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Burning Penis After Vaginal Sex Condom Broke Worried I Have HIV
- Hair Loss After Touching Vagina Worried I Have HIV
- Painful Ejaculation After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.